Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 12, 2013, 4:21 PM EDT for Okeechobee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 12, 2013, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WWUS82 KMLB 122021
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT WED JUN 12 2013
FLZ058-122100-
OKEECHOBEE-
421 PM EDT WED JUN 12 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES EAST
OF BASINGER...MOVING WEST AT 5 TO 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2729 8100 2730 8102 2733 8105 2736 8104
2738 8107 2739 8112 2741 8114 2745 8115
2748 8119 2749 8119 2764 8085 2731 8076
2726 8100
TIME...MOT...LOC 2020Z 073DEG 14KT 2743 8094
$$
RLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:16 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 2:16 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT WED JUN 12 2013 .DISCUSSION... CURRENT-TONIGHT...THE SURFACE RIDGE AXIS REMAINS SITUATED SOUTH AND EAST OF EAST CENTRAL FLORIDA. MID-LEVEL TROUGH WITH DRIER AIR ALOFT MOVING THROUGH CENTRAL FLORIDA THIS AFTERNOON. CELLS HAVING A HARD TIME GETTING GOING EXCEPT FOR OVER THE SOUTHERN PENINSULA THUS FAR. THE BULK OF CONVECTIVE ACTIVITY MAY HAVE TO WAIT UNTIL THE LATE DAY COLLISION BETWEEN THE EAST-WEST SEA BREEZE BOUNDARIES OVER THE INTERIOR. THREATS FROM STRONGER CONVECTION LATER TODAY MAY INCLUDE TORRENTIAL DOWNPOURS...GUSTY WINDS TO 50 MPH AND SMALL HAIL. SHOWERS AND STORMS THAT DO DEVELOP SHOULD DISSIPATE BY MID EVENING. MOVEMENT OF CELLS WILL BE VERY SLOW. OVERNIGHT LOWS IN THE LOW AND M70S. THU-THU NIGHT...EAST CENTRAL FLORIDA LOOKS TO BE SANDWICHED BETWEEN HIGHER PRECIPITABLE WATER VALUES OVER BOTH NORTH AND SOUTH FLORIDA. WITH MID-LEVEL RIDGING AMPLIFIED OVER THE PLAINS AND EASTERN CONUS TROUGHING WE WILL BE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT HERE IN CENTRAL FLORIDA. LIGHT WEST OR SOUTHWEST FLOW AT THE SURFACE WILL BECOME EAST-SOUTHEAST ALONG THE COAST IN THE AFTERNOON AS THE EAST COAST SEA BREEZE BOUNDARY DEVELOPS AND MOVES SLOWLY INLAND. FROM ORLANDO NORTHWARD WILL HAVE MAINLY 20 PERCENT POPS AND 30 TO 40 PERCENT FURTHER SOUTHWARD DURING THE AFTERNOON AND EARLY EVENING PERIOD. HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES AT THE IMMEDIATE COAST WITH LOWER TO MIDDLE 90S INTO THE INTERIOR. OVERNIGHT LOWS CONTINUE IN THE 70S. ...PREVIOUS EXTENDED FORECAST... FRI-SUN...SHORT WAVE TROUGH DROPPING ACROSS THE ERN CONUS/WRN ATLC CAUSES FLOW ALOFT TO BECOME NWRLY BY FRI....WHICH IN TURN HELPS DRIVE A FRONTAL TROUGH INTO NORTH FL BY AFTN...AND THEN INTO CTRL FL FRI NIGHT WHERE IT STALLS AND BECOMES DIFFUSE. HIGH PRESSURE RIDGE OVER THE WRN ATLC CAUSES ONSHORE FLOW TO SPREAD SWD INTO ECFL LATE SAT INTO SUN AS MID LEVEL RIDGE BUILDS EWD AND BACK OVER FL BEHIND THE TROUGH. OVERALL BELOW NORMAL MEAN PWATS SUPPORT KEEPING POPS IN THE 20-30 PERCENT RANGE FOR FRI-SAT. FOR SUN...WENT WITH A DRY FORECAST (10 PCT) FOR THE NORTH HALF AND COASTAL CWA...OWING TO FRESHENING ONSHORE FLOW COUPLED WITH DRIER AIR FILTERING INTO THE AREA. MON-WED...MID LEVEL RIDGE REMAINS DOMINANT WITH ALLOW LEVEL RIDGE AXIS OVER N-CTRL FL KEEPING A SE TO SRLY LOW LEVEL WIND FLOW EARLY NEXT WEEK. THIS FAVORS CTRL-WRN PENINSULA FOR TS CHANCES AND OUR INTERIOR/NORTHERN COS FOR SLIGHTLY HIGHER POPS. SOME INDICATION OF LOW LEVEL FLOW VEERING MORE TO S-SW FOR THE LATTER HALF OF THE WEEK AS RIDGE ALOFT ERODES WITH MORE UNIFORM OVERALL COVERAGE. POPS REMAIN IN THE 20-30 PERCENT RANGE WITH NEAR NORMAL TEMPS. && .AVIATION...MID-LEVEL SHORTWAVE DROPPING SOUTHWARD THROUGH THE CENTRAL PENINSULA THIS AFTERNOON. DRIER AIR ALOFT ASSOCIATED WITH IT AS VIEWED ON WATER VAPOR IMAGERY. HIGHEST CHANCES FOR SHRA/TSRA ACROSS OVER THE INTERIOR AND SOUTHWARD THIS AFTERNOON...ESPECIALLY KMCO-KMLB SOUTHWARD. SEA BREEZE/VARIOUS OTHER MESOSCALE COLLISIONS OVER THE INTERIOR LATE TODAY WILL SPARK ADDITIONAL CONVECTION. TEMPO MVFR CEILINGS VISIBILITIES VICINITY OF AFTERNOON/EARLY EVENING STORMS. VFR AFTER 00Z. && .MARINE...TONIGHT-THU...SURFACE RIDGE AXIS WILL REMAIN SOUTH AND EAST OF EAST CENTRAL FLORIDA COASTAL WATERS. S/SE WINDS THIS AFTERNOON WILL VEER TO SW/W THIS EVENING AND OVERNIGHT. SPEEDS MAINLY 8-12 KTS. SIMILAR CONDITIONS AGAIN ON THU WITH THE WESTERLY COMPONENT OF WINDS BACKING TO S/SE IN THE AFTERNOON. WIND SURGE SUGGESTED THU EVENING WITH WINDS PICKING UP TO AROUND 15 KTS AWAY FROM THE COAST NORTH OF SEBASTIAN INLET. DOMINANT WAVE PERIODS GENERALLY 8-9 SECONDS. SEAS RANGING FROM 2-4 FT. FRI-MON...RIDGE AXIS IN CLOSE PROXIMITY TO CTRL FLORIDA INTO THIS WEEKEND WILL KEEP WINDS GENERALLY BELOW 15 KT WITH SEAS 2-4 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 73 90 / 20 20 20 30 MCO 73 93 73 93 / 20 20 20 30 MLB 74 90 73 91 / 20 30 20 30 VRB 73 89 73 90 / 20 30 20 20 LEE 74 94 74 93 / 20 20 20 30 SFB 74 94 74 94 / 20 20 20 30 ORL 75 93 75 93 / 20 20 20 30 FPR 73 88 73 90 / 20 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK RADAR/IMPACT WEATHER....KELLY
Hazardous weather outlook, Jun 12, 12:00 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1200 PM EDT WED JUN 12 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1200 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE HAS DEVELOPED ALONG THE COAST AND WILL PUSH INTO THE INTERIOR COUNTIES. HIGHER MOISTURE OVER SOUTHERN SECTIONS...SOUTH OF ORLANDO...WILL PRODUCE SCATTERED STORMS AS THE SEA BREEZE PUSHES INLAND AND INTERACTS WITH THE LAKE OKEECHOBEE BREEZE BOUNDARY OVER INTERIOR MARTIN...SAINT LUCIE AND OKEECHOBEE COUNTIES. ISOLATED STORMS ARE FORECAST TO DEVELOP AS THE SEA BREEZE PUSHES INLAND ACROSS ORLANDO METRO AND LAKE COUNTY DURING THE MID TO LATE AFTERNOON. A FEW STRONG STORMS WILL BE POSSIBLE CONTAINING GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. STORM MOTION WILL BE TOWARD THE SOUTHEAST OR SOUTH AT 10 MPH. .FLOOD IMPACT... SLOW STORM MOTION WILL ALLOW MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS TO OCCUR IN HEAVIER RAIN AREAS THIS AFTERNOON OVER THE INTERIOR COUNTIES. LOCALIZED AMOUNTS UP TO THREE INCHES MAY OCCUR WITH THE STRONGER STORMS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE RIP CURRENT RISK AT THE BEACHES TODAY. THE RIP CURRENT RISK WILL BE AT ITS GREATEST DURING THE RECEDING TIDE THIS AFTERNOON. THERE HAS BEEN NUMEROUS RIP CURRENT RESCUES AT THE BEACHES THE PAST COUPLE OF DAYS. MAKE SURE TO CHECK WITH BEACH PATROL FOR THE LATEST OCEAN CONDITIONS AND SWIM NEAR A GUARDED LIFEGUARD LOCATION. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS CONTAINING WIND GUSTS TO 40 KNOTS WILL BE POSSIBLE OVER THE INTERIOR COUNTIES AFFECTING SOME INLAND LAKES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. STORM MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER THREE INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
In the hours before
Special weather statement, Jun 12, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT WED JUN 12 2013
FLZ058-122100-
OKEECHOBEE-
421 PM EDT WED JUN 12 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES EAST
OF BASINGER...MOVING WEST AT 5 TO 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2729 8100 2730 8102 2733 8105 2736 8104
2738 8107 2739 8112 2741 8114 2745 8115
2748 8119 2749 8119 2764 8085 2731 8076
2726 8100
TIME...MOT...LOC 2020Z 073DEG 14KT 2743 8094
RLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:32 PM EDT | Special Weather Statement | MLB | Orange | 43 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.